Alert archive / Nebraska / Red Flag Warnings in 2015
Red Flag Warning 3, NWS Hastings, NE
NWS Hastings, NE issued this red flag warning at Mar 13, 2015, 1:04 PM CDT for 12 counties in Nebraska; 6 counties in Kansas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 13, 2015, 1:04 PM CDT (18:04 UTC)
- Expired
- Mar 13, 2015, 6:52 PM CDT
- In force
- 6 hr
- Issued by
- NWS Hastings, NE
Counties Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Dawson County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Harlan County, NE, Kearney County, NE, Nuckolls County, NE, Phelps County, NE, Thayer County, NE, Webster County, NE
The radar
The Grand Island radar (KUEX), 46 km from the middle of the area, began a volume at 18:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 6.1 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2219 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -95 m²/s²
- 0-3 km storm-relative helicity
- -62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
374 WWUS83 KGID 131804 RFWGID URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 104 PM CDT FRI MAR 13 2015 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT TONIGHT FOR A SMALL PORTION OF SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS... KSZ005-006-017>019-NEZ082-083-140000- /O.NEW.KGID.FW.W.0003.150313T1804Z-150314T0000Z/ PHILLIPS-SMITH-ROOKS-OSBORNE-MITCHELL-FURNAS-HARLAN- 104 PM CDT FRI MAR 13 2015 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005...006... 017...018...019...082 AND 083... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 005 PHILLIPS... FIRE WEATHER ZONE 006 SMITH...FIRE WEATHER ZONE 017 ROOKS... FIRE WEATHER ZONE 018 OSBORNE AND FIRE WEATHER ZONE 019 MITCHELL. IN NEBRASKA...FIRE WEATHER ZONE 082 FURNAS AND FIRE WEATHER ZONE 083 HARLAN. * WINDS...FROM THE NORTH AROUND 25 MPH WITH GUSTS CLOSER TO 35 MPH. * RELATIVE HUMIDITY...VALUES FALLING INTO THE 15 TO 20 PERCENT RANGE. * IMPACTS...FIRES THAT DO DEVELOP WILL SPREAD QUICKLY..BE POTENTIALLY DIFFICULT TO CONTROL...AND WILL EXHIBIT EXTREME FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ GUERRERO
2 follow-up statements
379 WWUS83 KGID 131904 RFWGID URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 204 PM CDT FRI MAR 13 2015 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT TONIGHT FOR A SMALL PORTION OF SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS... KSZ007-NEZ060-061-072>075-084>087-140000- /O.EXA.KGID.FW.W.0003.000000T0000Z-150314T0000Z/ JEWELL-DAWSON-BUFFALO-GOSPER-PHELPS-KEARNEY-ADAMS-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 204 PM CDT FRI MAR 13 2015 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 007...060... 061...072...073...074...075...084...085...086 AND 087... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 007 JEWELL. IN NEBRASKA...FIRE WEATHER ZONE 060 DAWSON...FIRE WEATHER ZONE 061 BUFFALO...FIRE WEATHER ZONE 072 GOSPER...FIRE WEATHER ZONE 073 PHELPS...FIRE WEATHER ZONE 074 KEARNEY...FIRE WEATHER ZONE 075 ADAMS...FIRE WEATHER ZONE 084 FRANKLIN...FIRE WEATHER ZONE 085 WEBSTER...FIRE WEATHER ZONE 086 NUCKOLLS AND FIRE WEATHER ZONE 087 THAYER. * WINDS...FROM THE NORTH AROUND 25 MPH WITH GUSTS CLOSER TO 35 MPH. * RELATIVE HUMIDITY...VALUES FALLING INTO THE 15 TO 20 PERCENT RANGE. * IMPACTS...FIRES THAT DO DEVELOP WILL SPREAD QUICKLY..BE POTENTIALLY DIFFICULT TO CONTROL...AND WILL EXHIBIT EXTREME FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ KSZ005-006-017>019-NEZ082-083-140000- /O.CON.KGID.FW.W.0003.000000T0000Z-150314T0000Z/ PHILLIPS-SMITH-ROOKS-OSBORNE-MITCHELL-FURNAS-HARLAN- 204 PM CDT FRI MAR 13 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005... 006...017...018...019...082 AND 083... * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 005 PHILLIPS... FIRE WEATHER ZONE 006 SMITH...FIRE WEATHER ZONE 017 ROOKS... FIRE WEATHER ZONE 018 OSBORNE AND FIRE WEATHER ZONE 019 MITCHELL. IN NEBRASKA...FIRE WEATHER ZONE 082 FURNAS AND FIRE WEATHER ZONE 083 HARLAN. * WINDS...FROM THE NORTH AROUND 25 MPH WITH GUSTS CLOSER TO 35 MPH. * RELATIVE HUMIDITY...VALUES FALLING INTO THE 15 TO 20 PERCENT RANGE. * IMPACTS...FIRES THAT DO DEVELOP WILL SPREAD QUICKLY..BE POTENTIALLY DIFFICULT TO CONTROL...AND WILL EXHIBIT EXTREME FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ GUERRERO
536 WWUS83 KGID 132352 RFWGID URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 652 PM CDT FRI MAR 13 2015 KSZ005>007-017>019-NEZ060-061-072>075-082>087-140100- /O.CAN.KGID.FW.W.0003.000000T0000Z-150314T0000Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-DAWSON-BUFFALO- GOSPER-PHELPS-KEARNEY-ADAMS-FURNAS-HARLAN-FRANKLIN-WEBSTER- NUCKOLLS-THAYER- 652 PM CDT FRI MAR 13 2015 ...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005...006...007...017...018... 019...060...061...072...073...074...075...082...083...084...085... 086 AND 087... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS CANCELLED THE RED FLAG WARNING. CONDITIONS WILL CONTINUE TO IMPROVE THIS EVENING AS TEMPERATURES COOL AND WINDS DIMINISH. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this red flag warning went out at Mar 13, 12:37 PM CDT, 27 minutes earlier.
Area forecast discussion, Mar 13, 12:37 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 1237 PM CDT FRI MAR 13 2015 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 335 AM CDT FRI MAR 13 2015 SURFACE ANALYSIS SHOWS A WEAK TROUGH OF LOW PRESSURE ACROSS THE FORECAST AREA EARLY THIS MORNING. THE TROUGH HAS BEEN WEAKENING AS IT DRIFTS TO THE EAST THROUGH THE NIGHT. SATELLITE AND OBSERVATIONS INDICATE CIRRUS OVERHEAD. AS THE SURFACE TROUGH MOVES THROUGH THE AREA THE WINDS WILL GRADUALLY TURN TO THE NORTH AND INCREASE THIS MORNING. BREEZY CONDITIONS ARE EXPECTED THROUGH THE LATE MORNING AND AFTERNOON. TEMPERATURES WILL NOT BE QUITE AS WARM TODAY AS THEY WERE YESTERDAY...BUT STILL BE WELL ABOVE NORMAL. ONCE AGAIN THERE IS GOING TO BE LOW RELATIVE HUMIDITIES AND GUSTY WINDS WHICH WILL CAUSE SOME NEAR CRITICAL FIRE CONDITIONS. THE RELATIVE HUMIDITIES WILL BE A LITTLE HIGHER THAN YESTERDAY WITH THE LOWER TEMPERATURES AND DEW POINTS A LITTLE HIGHER. THE AREA OF MOST CONCERN WILL BE IN THE SOUTHWEST...WEST OF HIGHWAY 281 AND SOUTH OF HIGHWAY 6. A SURFACE HIGH PRESSURE SYSTEM BUILDS INTO THE AREA TONIGHT AND HELPS TO CLEAR SOME OF THE CLOUDS OUT OF THE AREA AND ALLOW FOR LIGHTER WINDS. .LONG TERM...(SATURDAY THROUGH THURSDAY) ISSUED AT 335 AM CDT FRI MAR 13 2015 FORECAST CONCERNS ARE MINIMAL FOR THIS TIME PERIOD. HIGHEST IMPACT WEATHER CONCERN IS FOR FIRE WEATHER CONCERNS ON SUNDAY. THE FORECAST PERIOD WILL BE DOMINATED BY ZONAL FLOW EARLY...THEN A NORTHWEST FLOW REGIME WILL TAKE OVER. WHILE THE ZONAL FLOW PATTERN PERSISTS WE CAN EXPECT ABOVE NORMAL TEMPERATURES AND DRY WEATHER TO PERSIST. THEN MID WEEK AS THE FLOW BECOMES NORTHWEST...TEMPERATURES WILL COOL OFF TO CLOSER TO NORMAL VALUES FOR THIS TIME OF YEAR. AS FOR SUNDAY...STRONG RETURN FLOW AHEAD OF AN ADVANCING COOL FRONT WILL RESULT IN VERY WARM TEMPERATURES AND BREEZY AND DRY CONDITIONS. WITH FUELS AS DRY AS THEY ARE...WE WILL NEED TO CONTINUE TO MONITOR FOR POSSIBLE FIRE WEATHER HEADLINE PRODUCTS. && .AVIATION...(FOR THE 18Z KGRI/KEAR TAFS THROUGH 18Z SATURDAY AFTERNOON) ISSUED AT 1232 PM CDT FRI MAR 13 2015 VFR CONDITIONS ARE EXPECTED AT THE TERMINAL SITES THROUGH THE VALID TAF PERIOD. BIGGEST CONCERN WILL BE THE WIND SPEEDS THIS AFTERNOON AND EVENING. A PERSISTENT NORTHERLY WIND AROUND 25 KNOTS WILL BE ANTICIPATED THROUGH EARLY EVENING...BUT GUSTS COULD BE CLOSER TO 30 KNOTS AT TIMES. THE WIND SPEEDS WILL BEGIN TO RELAX AROUND 02Z THIS EVENING...WITH LIGHT AND VARIABLE CONDITIONS EXPECTED AROUND 10Z. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && SHORT TERM...JCB LONG TERM...EDDY AVIATION...GUERRERO
Hazardous weather outlook, Mar 13, 5:02 AM CDT, 8 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 502 AM CDT FRI MAR 13 2015 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 141200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 502 AM CDT FRI MAR 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. BREEZY NORTH WINDS WILL COMBINE WITH LOW RELATIVE HUMIDITY WILL PROMOTE NEAR CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON. THE AREA MOST AFFECTED WILL BE SOUTH OF HIGHWAY 6 AND WEST OF HIGHWAY 281. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. BY SUNDAY AFTERNOON....WARM TEMPERATURES ALONG WITH DRY AND BREEZY CONDITIONS ARE EXPECTED. THIS MAY RESULT IN NEAR CRITICAL FIRE WEATHER CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
Nearby
Red Flag Warnings in Nebraska, 2015Red Flag Warnings in Kansas, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.